U.S. doctors online nowAsk doctors free
San Francisco, CA
A 31-year-old male asked:

I want to wean myself off of the stimulant vyvanse (lisdexamfetamine). what are some ways to replace its effects without using other stimulant medication?

3 doctor answers5 doctors weighed in
Dr. John O'Malley
Child Psychiatry 55 years experience
No ADHD medications: It is very difficult to get the same responses that you have when you take vyvanse (lisdexamfetamine) (or any other stimulant medication). Following a structured routine, keeping a to do list, allowing more time to finish tasks, and other such behaviors can help with or without medication. There are natural ingredients that may help. Check with a qualified practitioner for suggestions.
Dr. Heidi Fowler
Psychiatry 26 years experience
If you have ADHD: Stattera is another option for treatment. It is actually an antidepressant that is designed for use with treatment of add/adhd.
Dr. John Capel
Clinical Psychology 32 years experience
Exercise+Mindfulness: Consult your doctor about why vyvanse (lisdexamfetamine) is not right for you and the alternative treatment. Before you go off meds, take a baseline measure of the severity of your symptoms on and off medication. Many people find vigorous physical exercise (20 min) effective. Add to that mindfulness training, meditation, dbt or other mental disciplines. Compare your baseline to new results. Ask family for ratings.
Last updated Sep 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.